MAUDE Adverse Event Report: BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386804
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd cathena¿ safety iv catheters' safety mechanisms failed to activate during use.The following information was provided by the initial reporter: one of our nurses just started an iv on a patient and when they pulled back, the safety mechanism did not activate, totally exposing the needle and putting staff and patient at risk of needle stick injury.One other nurse commented that it has happened to her twice and she is aware that this failure of the safety mechanism has occurred for other staff recently.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: two photos were received by our quality team for evaluation.From the photos, it was observed that the safety mechanism was observed to not be fully activated and there was blood at the needle hub flashback chamber.Dhr was performed.A similar quality notification was raised in the past 12 months for this defect.The root cause was a loosened screw caused misalignment during cannula insertion to the hub process and resulted in a dent on the cannula.H3 other text : see h.10.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12260263
Report Number8041187-2021-00673
Device Sequence Number11977073
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number386804
Device Catalogue Number386804
Device Lot Number9042610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/29/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1